Hepatitis Expert Forum
COINFECTED.....HIV/HCV.....little nervous here.....
About This Forum:

Questions posted in the Hepatitis Forum are answered by medical professionals and experts.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

COINFECTED.....HIV/HCV.....little nervous here.....

Dr. Deitrich,
     I will be brief.  HIV/HCV COINFECTED.  I am currently under care of Dr's at U of Miami, Dr. Schiff group as well as Dr William Zakko in Ft. Lauderdale.  My stats are:

-HIV meds w/ UND VL are: NORVIR, SUSTIVA, and REYATAZ.  Positive since '96
-Tested positive for HCV in '00 with GType 1a.  
-TX'd unsuccessfully the HCV in Jan '07 w/ a beginning VL of 22 ml.  Went down to 50 and continued to rise, but went ahead and finished out TX with no side effects. in June but finished out TX.  
BX before TX of HCV in Jan '07 was 1/1.  Ending LAP-BX done after TX in Dec.'07 was 0/1 ( minimal damage still with some reversal.)

Dr's in Miami and GI in Ft Lauderdale both stated that I should and have the luxury of waiting for the "better" drugs to come; however, with each blood draw, I have continuing rising liver enzymes.  My questions for you are as follows:

-In your opinion can I wait?  If so then how to combat rising enzymes?  ALT, AST, BILIRUBIN?

-Are my HIV drugs causing the elevation? Possible liver toxicity/harm from them being done?

-If HIV meds are causing elevations, then should I switch and to what?

    I have followed you and your expert advice for years on the website "THEBODY"  and am elated that I now have the opportunity once again to get your insight here......many thanks in advance...If you need any other pertinent info on my stats then I'll be happy to respond right away......I really respect you and your insights.......Again thanks......
Related Discussions
517294_tn?1212081606
You are in good hands there in Miami. I agree you can wait to retreat if your biopsy was only a 1/4. The Reyataz can raise your bilirubin so forget about that. The liver enzymes may be the result of fatty liver or insulin resistance. If you are thin and not eating a lot of sugars, then it is the HCV. If that is the case, then forget it. You should be fine until time to re treat the HCV. Stay well! DTD
3 Comments
Blank
215816_tn?1212494007
Hey Dr. D,
      Could you give me your input?  I'm afraid that I'll get lost here without your expertise......Again thanks......
Blank
215816_tn?1212494007
I think you, as always, may have just hit the nail right on the spot.......will discuss all with my HIV Dr.  possibly to run more test.......I really admire you.........
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank